Reduced load approximations for multirate loss networks

Sun Ping Chung, Keith Ross

    Research output: Contribution to journalArticle

    Abstract

    We consider a class of loss networks where each connection specifies a route and a bandwidth requirement. If sufficient bandwidth is not available in one of the links along the route, the connection is blocked and lost. Three schemes are considered for approximating blocking probabilities in the network. For a specific star topology, two of these schemes give blocking probabilities that are very close to the exact values under light, moderate, and heavy traffic. The approximations are shown to be asymptotically correct in a natural limiting regime. The implied costs and their relation to revenue sensitivity are also determined for the approximation schemes. The approximate revenue sensitivities are again very close to the exact values for the specific star topology.

    Original languageEnglish (US)
    Pages (from-to)1222-1231
    Number of pages10
    JournalIEEE Transactions on Communications
    Volume41
    Issue number8
    DOIs
    StatePublished - Aug 1993

    Fingerprint

    Blocking probability
    Stars
    Topology
    Bandwidth
    Telecommunication traffic
    Telecommunication links
    Costs

    ASJC Scopus subject areas

    • Computer Networks and Communications
    • Electrical and Electronic Engineering

    Cite this

    Reduced load approximations for multirate loss networks. / Chung, Sun Ping; Ross, Keith.

    In: IEEE Transactions on Communications, Vol. 41, No. 8, 08.1993, p. 1222-1231.

    Research output: Contribution to journalArticle

    Chung, Sun Ping ; Ross, Keith. / Reduced load approximations for multirate loss networks. In: IEEE Transactions on Communications. 1993 ; Vol. 41, No. 8. pp. 1222-1231.
    @article{df84646dd8174001b08e8fce9f66b7d4,
    title = "Reduced load approximations for multirate loss networks",
    abstract = "We consider a class of loss networks where each connection specifies a route and a bandwidth requirement. If sufficient bandwidth is not available in one of the links along the route, the connection is blocked and lost. Three schemes are considered for approximating blocking probabilities in the network. For a specific star topology, two of these schemes give blocking probabilities that are very close to the exact values under light, moderate, and heavy traffic. The approximations are shown to be asymptotically correct in a natural limiting regime. The implied costs and their relation to revenue sensitivity are also determined for the approximation schemes. The approximate revenue sensitivities are again very close to the exact values for the specific star topology.",
    author = "Chung, {Sun Ping} and Keith Ross",
    year = "1993",
    month = "8",
    doi = "10.1109/26.231966",
    language = "English (US)",
    volume = "41",
    pages = "1222--1231",
    journal = "IEEE Transactions on Communications",
    issn = "0090-6778",
    publisher = "Institute of Electrical and Electronics Engineers Inc.",
    number = "8",

    }

    TY - JOUR

    T1 - Reduced load approximations for multirate loss networks

    AU - Chung, Sun Ping

    AU - Ross, Keith

    PY - 1993/8

    Y1 - 1993/8

    N2 - We consider a class of loss networks where each connection specifies a route and a bandwidth requirement. If sufficient bandwidth is not available in one of the links along the route, the connection is blocked and lost. Three schemes are considered for approximating blocking probabilities in the network. For a specific star topology, two of these schemes give blocking probabilities that are very close to the exact values under light, moderate, and heavy traffic. The approximations are shown to be asymptotically correct in a natural limiting regime. The implied costs and their relation to revenue sensitivity are also determined for the approximation schemes. The approximate revenue sensitivities are again very close to the exact values for the specific star topology.

    AB - We consider a class of loss networks where each connection specifies a route and a bandwidth requirement. If sufficient bandwidth is not available in one of the links along the route, the connection is blocked and lost. Three schemes are considered for approximating blocking probabilities in the network. For a specific star topology, two of these schemes give blocking probabilities that are very close to the exact values under light, moderate, and heavy traffic. The approximations are shown to be asymptotically correct in a natural limiting regime. The implied costs and their relation to revenue sensitivity are also determined for the approximation schemes. The approximate revenue sensitivities are again very close to the exact values for the specific star topology.

    UR - http://www.scopus.com/inward/record.url?scp=0027642579&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=0027642579&partnerID=8YFLogxK

    U2 - 10.1109/26.231966

    DO - 10.1109/26.231966

    M3 - Article

    AN - SCOPUS:0027642579

    VL - 41

    SP - 1222

    EP - 1231

    JO - IEEE Transactions on Communications

    JF - IEEE Transactions on Communications

    SN - 0090-6778

    IS - 8

    ER -